Alert archive / North Carolina / Small Craft Advisories in 2015
Small Craft Advisory 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 18, 2015, 6:31 AM EST. It took effect at Feb 18, 2015, 11:00 PM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 6:31 AM EST (11:31 UTC)
- In effect from
- Feb 18, 2015, 11:00 PM EST
- Expired
- Feb 20, 2015, 1:00 PM EST
- In force
- 38 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 4:50 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 18, 4:50 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 AM EST WED FEB 18 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE ALONG THE FRONT OFFSHORE TONIGHT. HIGH PRESSURE
WILL BUILD OVER THE AREA WEDNESDAY AHEAD OF A STRONG COLD FRONT
THAT PASSES THROUGH WEDNESDAY EVENING. BITTERLY COLD ARCTIC HIGH
PRESSURE WILL BE OVER THE AREA THURSDAY INTO EARLY SATURDAY. A
WARM FRONT WILL LIFT NORTH SATURDAY WITH LOW PRESSURE APPROACHING
THE REGION ON SUNDAY INTO MONDAY WITH ANOTHER ARCTIC COLD FRONT
PUSHING THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 4 AM WEDNESDAY...HIGH PRESSURE BRIEFLY BUILDS INTO EASTERN
NORTH CAROLINA TODAY AHEAD OF ANOTHER ARCTIC COLD FRONT
APPROACHING FROM THE WEST. SW-W FLOW FLOW AHEAD OF THE COLD FRONT
WILL ALLOW TEMPERATURES TO CLIMB ABOVE FREEZING...INTO THE UPPER
30S TO LOWER 40S WHICH WILL HELP MELT THE ICE FROM YESTERDAYS
WINTER STORM. WILL CARRY A SLIGHT CHC OF SNOW SHOWERS LATE AFTN
ACRS WRN SXNS AS THE COLD FRONT AND UPR LVL ENERGY MOVE INTO THE
AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 4 AM WEDNESDAY...UPPER TROUGH AND ASSOC ARCTIC COLD FRONT
WILL MOVE THROUGH THE AREA TONIGHT WITH ISOLD TO SCT SNOW
SHOWERS. MOISTURE IS LIMITED SO NOT EXPECTING ANY SIG SNOW
ACCUMULATION. WILL HAVE HIGHEST CHC POPS, 40%, ACRS NERN SXNS OF
THE AREA. WIND CHILLS OVERNIGHT WILL DROP INTO THE 0-10 DEGREE
RANGE AREAWIDE AND WILL COVER WITH A SPS. TEMPS WILL DROP INTO THE
MID TO UPR TEENS TO AROUND 20 ON THE IMMEDIATE COAST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 330 AM WEDNESDAY...WITH ARCTIC FRONT OFFSHORE AND VERY COLD
AIR OVERSPREADING THE REGION ON THURSDAY...TEMPERATURES WILL
STRUGGLE TO REACH THE MID 20S AREA-WIDE. BY FRIDAY MORNING...SOME
OF THE LOWEST THICKNESSES AND 850 MB TEMP VALUES OBSERVED IN THIS
AREA IN DECADES WILL LEAD TO LOW TEMPERATURES IN THE SINGLE DIGITS
OVER MUCH OF THE AREA WITH 10 TO 15 DEGREES ON THE OUTER BANKS.
MINIMAL RECOVERY ON FRIDAY WITH HIGHS REMAINING GENERALLY IN THE
MID 20S. THE COLD HIGH FINALLY RETREATS OFFSHORE FRIDAY NIGHT INTO
SATURDAY. AFTER ONE MORE VERY COLD MORNING IN THE TEENS TO LOWER
20S...TEMPERATURES RECOVER QUICKLY BY SATURDAY AFTERNOON AS STRONG
WARM ADVECTION KICKS IN AHEAD OF DEVELOPING LOW OVER THE SOUTHERN
PLAINS. SOME LIGHT WARM ADVECTION PRECIPITATION WILL POP UP DURING
SATURDAY AFTERNOON...BUT TEMPERATURES SHOULD BE SUFFICIENTLY TO
PRECLUDE ANY PRECIPITATION TYPE ISSUES. AS THE LOW STRENGTHENS AND
MOVES EAST AND S/SW WINDS BECOME GUSTY...TEMPERATURES ON SUNDAY
WILL APPROACH 60 DEGREES WITH INCREASING DEEP MOISTURE LEADING TO
A DECENT CHANCE OF RAIN SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONG
ARCTIC FRONT WILL MOVE OFFSHORE BY MONDAY MORNING WITH AROUND
ROUND OF WELL BELOW NORMAL TEMPERATURES FOR EARLY NEXT WEEK.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 4 AM WEDNESDAY...WEAK HIGH PRES WILL BUILD ACROSS EARLY
TODAY WITH MAINLY HIGH CLOUDS EXCEPT FOR EARLY MORN ST/FOG FOR
FOR THE COASTAL PLAINS TAFS ISO AND PGV THROUGH 13Z. OTRW VFR
CONDS EXPECTED. ARCTIC COLD FRONT WILL APPROACH THIS AFTN WITH
SOME INCREASE IN CLOUDS AND VERY SMALL CHC OF SNOW SHRA. MAINLY VFR
CIGS/VSBYS EXPECTED TO PERSIST ACRS TAF SITES THROUGH TONIGHT
ALTHOUGH ISOLD SNOW SHOWERS POSSIBLE AND VSBY COULD BE RESTRICTED
BRIEFLY BELOW VFR INVOF OF ANY ISOLD SNOW SHOWERS FM 00Z TO 06Z.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 335 AM WEDNESDAY...MOST OF THE EXTENDED PERIOD WILL BE
CHARACTERIZED BY UNUSUALLY COLD TEMPERATURES AND GUSTY
NORTH/NORTHWEST WINDS WITH HIGH CONFIDENCE OF VFR CONDITIONS
PREVAILING THURSDAY AND FRIDAY. INCREASING WARM ADVECTION AHEAD OF
A DEVELOPING LOW OVER THE SOUTHERN PLAINS WILL LEAD TO CLOUD COVER
AND POSSIBLE LIGHT RAINFALL WITH OCCASIONAL MVFR CEILINGS BY
LATER ON SATURDAY THROUGH MUCH OF SUNDAY.
&&
.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 455 AM WEDNESDAY...ADJUSTED MARINE SCA HEADLINES. MAIN
CHANGE TO ISSUE GALE WARNING FOR ALL OF THE COASTAL WATERS AND
PAMLICO SOUND STARTING LATE THIS EVENING CONTINUING THU MORN. SCA
WILL BE IN EFFECT FOR THE REMAINDER OF THE WATERS.
HIGH PRESSURE BUILDS TOWARD THE AREA ALLOWING THE PRES GRADIENT
TO RELAX AND THE SPEEDS TO DROP BELOW SCA CRITERIA DURING THE
EARLY MORNING HOURS. HOWEVER...SEAS WILL REMAIN ELEVATED IN THE
OUTER COASTAL WATERS THROUGH THE DAY. DROPPED MENTION OF SCA AND
REPLACED WITH GALE WARNING HEADLINE. WINDS WILL INCREASE THIS EVENING
AHEAD OF AN ARCTIC COLD FRONT WITH MARGINAL GALES, GALE FORCE WIND
GUSTS, ACROSS ALL OF THE COASTAL WATERS BY LATE THIS EVENING
INCLUDING THE EASTERN PAMLICO SOUND AS WINDS BECOME NW WITH STG
CAA BEHIND THE ARCTIC COLD FRONT.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 340 AM WEDNESDAY...GUSTY WINDS AND ROUGH SEAS COUPLED WITH
VERY COLD ARCTIC AIR WILL CHARACTERIZE THE NEXT SEVERAL DAYS. GALE
CONDITIONS WILL BE UNDERWAY AT THE BEGINNING OF THE PERIOD WITH
N/NW WINDS REMAINING GUSTY AND SEAS ELEVATED INTO FRIDAY
AFTERNOON. THERE WILL BE A SHORT PERIOD FRIDAY NIGHT INTO EARLY
SATURDAY WITH THE HIGH OVERHEAD WHERE WINDS AND SEAS WILL BRIEFLY
DROP BELOW SMALL CRAFT ADVISORY CRITERIA...BUT WITH APPROACHING
LOW...WINDS BECOMING S/SW AND INCREASE AGAIN ON SUNDAY WITH SEAS
BUILDING QUICKLY TO SMALL CRAFT ADVISORY STATUS.
&&
.CLIMATE...
RECORD BREAKING COLD IS EXPECTED WITH AN ARCTIC AIRMASS THAT WILL
SETTLE INTO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY.
THURSDAY FEB 19...
NEW BERN........16 IN 1958
CAPE HATTERAS...18 IN 1958
GREENVILLE......14 IN 1958
MOREHEAD CITY...17 IN 1958
KINSTON.........12 IN 1902
JACKSONVILLE....20 IN 1973
FRIDAY FEB 20...
NEW BERN........20 IN 1959
CAPE HATTERAS...21 IN 1993
GREENVILLE......17 IN 1979
MOREHEAD CITY...20 IN 1968
KINSTON.........17 IN 1941
JACKSONVILLE....21 IN 1958
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST
THURSDAY FOR AMZ136-137.
GALE WARNING FROM 11 PM THIS EVENING TO 7 AM EST THURSDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EST
FRIDAY FOR AMZ130-131.
GALE WARNING FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY FOR
AMZ150-152-154-156-158.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...CTC
AVIATION...JAC/CTC
MARINE...JAC/CTC
CLIMATE...Hazardous weather outlook, Feb 18, 5:26 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 526 AM EST WED FEB 18 2015 NCZ029-044>047-079>081-090>095-098-103-104-191030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 526 AM EST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AREAS OF BLACK ICE ARE EXPECTED MAINLY ON UNTREATED ROADS THROUGH THIS MORNING UNTIL TEMPERATURES RISE ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED LIGHT SNOW SHOWERS ARE POSSIBLE EARLY WEDNESDAY EVENING WITH TRACE ACCUMULATIONS POSSIBLE...ESPECIALLY FOR EASTERN PORTIONS OF EASTERN NC. BITTERLY COLD WIND CHILL VALUES BETWEEN 0 AND 10 DEGREES ARE EXPECTED WEDNESDAY NIGHT AND BETWEEN -5 TO 5 DEGREES THURSDAY NIGHT AS RECORD COLD TEMPERATURES ARE EXPECTED. THESE VALUES HAVE THE POTENTIAL TO BURST PIPES ACROSS EASTERN NORTH CAROLINA...WITH BEACH COMMUNITIES ESPECIALLY VULNERABLE. MAKE SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WELL INSULATED AND LEAVE WATER FAUCETS AT A SLOW DRIP OVERNIGHT. BRING PETS INSIDE AND REMEMBER TO CHECK UP ON THE ELDERLY DURING THE COMING COLD WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 18, 1:56 AM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 156 AM EST WED FEB 18 2015 NCZ029-044>047-079>081-090>094-098-181600- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 156 AM EST WED FEB 18 2015 ...SLICK ROADS CONTINUE THROUGH WEDNESDAY MORNING... MANY ROADS WILL REMAIN SLIPPERY...ESPECIALLY SECONDARY ROADS WITH LITTLE IMPROVEMENT UNTIL TEMPERATURES WARM ABOVE FREEZING DURING THE DAY ON WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. ALLOW AMPLE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES...TO AVOID THE RISK OF A COLLISION IF SLIPPERY CONDITIONS ARE ENCOUNTERED. ALLOW A LITTLE EXTRA TIME TO REACH YOUR DESTINATION SAFELY. NCZ095-103-104-181600- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 156 AM EST WED FEB 18 2015 ...ISOLATED SLICK SPOTS POSSIBLE THROUGH WEDNESDAY MORNING... SOME PATCHY SLIPPERY SPOTS WILL BE POSSIBLE THROUGH WEDNESDAY MORNING UNTIL TEMPERATURES WARM ABOVE FREEZING DURING THE DAY ON WEDNESDAY ...ESPECIALLY ON ELEVATED SURFACES LIKE BRIDGES. MOTORISTS ARE ADVISED TO BE ALERT FOR SLICK SPOTS. ALLOW AMPLE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES...TO AVOID THE RISK OF A COLLISION IF SLIPPERY CONDITIONS ARE ENCOUNTERED.
Special weather statement, Feb 18, 5:58 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 558 AM EST WED FEB 18 2015 NCZ029-044>047-079>081-090>095-098-103-104-182100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 558 AM EST WED FEB 18 2015 ...WIND CHILLS FROM ZERO TO 10 DEGREES EXPECTED LATE TONIGHT AND THURSDAY... ...WIND CHILLS FROM -5 TO 5 DEGREES EXPECTED LATE THURSDAY NIGHT INTO FRIDAY... AN ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH TEMPERATURES PLUMMETING INTO THE MID AND UPPER TEENS BY EARLY THURSDAY MORNING. THESE COLD TEMPERATURES IN COMBINATION WITH BRISK NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS FROM ZERO TO TEN DEGREES LATE TONIGHT CONTINUING INTO THURSDAY. A REINFORCING BLAST OF ARCTIC AIR IS EXPECTED THURSDAY NIGHT WHICH WILL DROP TEMPERATURES EVEN FURTHER INTO THE SINGLE DIGITS ACROSS MOST INLAND AREAS...WITH LOWER TO MID TEENS ALONG IMMEDIATE COASTAL AREAS. THESE EXTREMELY COLD TEMPERATURES WILL RESULT IN DANGEROUS WIND CHILLS LATE THURSDAY NIGHT INTO FRIDAY BETWEEN -5 TO 5 DEGREES. THESE COLD TEMPERATURES HAVE THE POTENTIAL TO BURST EXPOSED PIPES ACROSS EASTERN NORTH CAROLINA...WITH BEACH COMMUNITIES ESPECIALLY VULNERABLE. MAKE SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WELL INSULATED AND LEAVE WATER FAUCETS AT A SLOW DRIP OVERNIGHT. BRING PETS INSIDE AND REMEMBER TO CHECK UP ON THE ELDERLY DURING THE COMING COLD WAVE.
Local storm report, Feb 18, 6:04 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 AM EST WED FEB 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FREEZING RAIN KINSTON 35.28N 77.59W
02/17/2015 E0.25 INCH LENOIR NC EMERGENCY MNGR
APPROXIMATELY .25 -.50 OF ICE ON THE GROUND. ROAD
CONDITIONS ARE VERY DIFFICULT ALONG WITH POWER OUTAGES
THROUGHOUT COUNTY..
0630 AM FREEZING RAIN GREENVILLE 35.60N 77.37W
02/17/2015 E0.25 INCH PITT NC SPOTTER
0700 AM FREEZING RAIN 1 N BATH 35.48N 76.82W
02/17/2015 M0.25 INCH BEAUFORT NC COCORAHS
.25 INCH OF ICE ON THE GROUND.
0700 AM FREEZING RAIN 1 N GURGANUS 34.76N 77.66W
02/17/2015 M0.00 INCH ONSLOW NC COCORAHS
ICE ON POWER LINES AND BUSHES.
0830 AM FREEZING RAIN TRENTON 35.06N 77.36W
02/17/2015 E0.33 INCH JONES NC EMERGENCY MNGR
A FEW TREES AND LIMBS DOWN WITH POWER OUTAGES.
0830 AM FREEZING RAIN VANCEBORO 35.30N 77.16W
02/17/2015 E0.25 INCH CRAVEN NC EMERGENCY MNGR
WIDESPREAD FREEZING RAIN NORTHERN PART OF COUNTY WITH
TREES AND POWER LINES DOWN.
0831 AM FREEZING RAIN SNOW HILL 35.45N 77.67W
02/17/2015 E0.25 INCH GREENE NC EMERGENCY MNGR
0835 AM FREEZING RAIN RICHLANDS 34.90N 77.55W
02/17/2015 E0.25 INCH ONSLOW NC EMERGENCY MNGR
WIDESPREAD FREEZING RAIN NORTHWEST PART OF COUNTY. SOME
TREE LIMBS DOWN.
0838 AM FREEZING RAIN PLYMOUTH 35.86N 76.75W
02/17/2015 E0.25 INCH WASHINGTON NC EMERGENCY MNGR
LOCAL POWER OUTAGES. ROADS SLIPPERY.
0845 AM FREEZING RAIN WILLIAMSTON 35.85N 77.06W
02/17/2015 E0.33 INCH MARTIN NC EMERGENCY MNGR
ROADS SLIPPERY. LOCAL POWER OUTAGES DUE TO FALLING TREE
LIMBS.
0850 AM FREEZING RAIN KENANSVILLE 34.96N 77.97W
02/17/2015 E0.33 INCH DUPLIN NC EMERGENCY MNGR
SOME TREES AND LIMBS DOWN. LOCAL POWER OUTAGES.
&&
EVENT NUMBER MHX1500080 MHX1500081 MHX1500078 MHX1500079 MHX1500086
MHX1500087 MHX1500082 MHX1500088 MHX1500083 MHX1500084 MHX1500085
CTCThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:31 AM EST | Gale Warning | MHX | 24 hr | |
| Feb 18, 3:00 PM EST | Wind Chill Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 43 hr |
| Feb 18, 6:09 PM EST | Special Weather Statement | MHX | Greene, Pitt | 111 min |
Nearby
Small Craft Advisories in North Carolina, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.